MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP CA 125II IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP CA 125II IMMUNOASSAY
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/16/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The cause for the discordant ca 125ii results is unknown.The original samples were stored refrigerated and not frozen until testing.The instructions for use states that the samples must be frozen within 24 hours.A siemens field service engineer (fse) went on site and found reagent probes 1 and 3 were bent and out of alignment.The probes were replaced.The customer ran additional patients and observed the following results; (b)(6).A decontamination of the both systems in the customer's lab was performed.(b)(6).Siemens continues to investigate.The interpretation of results section of the instructions for use states: "results of this assay should always be interpreted in conjunction with patient's medical history, clinical presentation and other findings." the limitations section of the instructions for use states: "note: do not interpret levels of ca 125 as absolute evidence of the presence or the absence of malignant disease.Before treatment, patients with confirmed ovarian carcinoma frequently have levels of ca 125 within the range observed in healthy individuals.Elevated levels of ca 125 can be observed in patients with nonmalignant diseases.Measurements of ca 125 should always be used in conjunction with other diagnostic procedures, including information from the patient's clinical evaluation.The concentration of ca 125 in a given specimen determined with assays from different manufacturers can vary due to differences in assay methods, calibration, and reagent specificity.Ca 125 determined with different manufacturers' assays will vary depending on the method of standardization and antibody specificity.The concentration of ca 125 in a given specimen determined with assays from different manufacturers can vary because of differences in assay methods, calibration, and reagent specificity.Ca 125 determined with different manufacturers' assays will vary depending on the method of standardization and antibody specificity.Therefore, it is important to use assay specific values to evaluate quality control results." mdr 1219913-2017-00191 for patients 1 and 3 was filed for different patients from the same complaint on a different day.
 
Event or Problem Description
During a comparison study with a new lot of advia centaur xp ca 125ii, the customer noted a difference in patient sample results for two samples.There are no reports that treatment was altered or prescribed or adverse health consequences due to the difference in advia centaur xp ca 125ii results.
 
Additional Manufacturer Narrative
Mdr 1219913-2017-00202 was filed on september 13, 2017 reporting that during a comparison study with a new lot of advia centaur xp ca 125ii, the customer noted a difference in patient sample results for two samples.This mdr was filed for patient sids (b)(6).Mdr 1219913-2017-00191 was filed for samples 1 and 3 which are different patients from the same complaint that were run on a different day.September 18, 2017 - additional information.When the instrument was serviced the fluid backgrounds indicated possible contamination so service decontaminated the instrument.After decontamination of the instrument the recovery of the samples was acceptable.

Brand Name
ADVIA CENTAUR XP CA 125II IMMUNOASSAY
Common Device Name
CA 125II IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
tarrytown NY 10591
MDR Report Key6861306
Report Number1219913-2017-00202
Device Sequence Number751045
Product Code LTK
UDI-Device Identifier00630414461298
UDI-Public00630414461298
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K020828
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Health Professional
Remedial Action Inspection
Type of Report Initial,Followup
Report Date (Section B) 09/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/19/2017
Device Model NumberN/A
Device Catalogue Number10310443
Device Lot Number22096173
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/18/2017
Supplement Date Received by Manufacturer09/18/2017
Initial Report FDA Received Date09/13/2017
Supplement Report FDA Received Date09/19/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1